Hi community, I've had 4 unprotected heterosexual encounters over the last four months, the most recent being this past weekend.
On Sunday I began feeling swollen lymph nodes in my groin. Monday I began having a fever and diarrhea, along with continued groin lymph swelling, and night sweats began (I've been using acetaminophen ever since to try to regulate my temperature--with some success) ... Tuesday I started to notice my mouth wasn't right. It felt chalky and full. Late tuesday night lesions began appearing on the very tip of my tongue... there are red dots and elevated grey patches along the very tip. My tongue feels like it has been burned.
On Wednesday, I visited a STD health clinic, the nurse thought that my mouth looked like a yeast infection and prescribed nystatin four times a day for two weeks. I've been taking it now for 24 hours and have not noticed a marked improvement.
The night sweats have continued, my mouth is in a lot of pain. the groin swelling seems to have subsided somewhat but is still detectable. I now have swollen lymphs in the neck and a lot of pain in the tongue. I also have a sore throat, but its not very extreme in soreness, but it is very very swollen.
I have no rash, but only these symptoms. I'm a 30 year old male in otherwise reasonably good health.
I'm awaiting test results for hiv, hepititis and a few other issues.
Do these symptoms and their progression sound atypical?
about 2 weeks ago... I had a standard HIV test done on the first day of symptoms (about a week after my last sexual exposure) and that test came back negative. Doc now has me on valacyclovir because he thinks i have oral herpes. The valacyclovir has taken much of my fever away. And the nystatin and valacyclovir have together mostly cleared up my tongue sores and blisters. But I feel like without the valacyclovir, i'd be very very sick. Also my lymph node on the right side of my groin is still quite swollen.
any opinions about what this might be? two ER doctors said they thought my oral infection was fungal/yeast. only my GP thought it was herpes... but it seems like i have some kind of viral infection because the valacyclovir is having a positive effect.
any advice? opinions? similar experiences? would be greatly appreciated
As i said before, you cannot guess your health on speculation, even doctors cannot. Thats not just for HIV its any medical concen you may have, hence why tests are always what they require.
Well, you have 10 weeks to wait for your 100% conclusive test, but if your inclined to do so, you can take a test at 6 weeks and that will give a good idication of your status. If your negative then you know these symptoms are not HIV realted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.